MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 9MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036129300
Medical Device Problem Codes Fracture (1260); Premature Activation (1484)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during middle cerebral artery ruptured aneurysm coiling procedure, the physician noticed that the subject coil loop was obstructing flow into the vessel prior to the deployment.Physician decided to pull the subject coil out and resheath it.While withdrawing, the subject coil stretched, broke and detached prematurely within the microcatheter.The physician pulled the microcatheter and intermediate catheter out.Half of the subject coil was in the aneurysm the other half was outside the aneurysm from middle cerebral artery to cervical internal carotid artery.Physician attempted to retrieve the broken coil using a stent retriever and a micro snare kit, however, failed to do so.Physician decided to leave the broken subject coil inside patient as it was not flow obstructing at the end of the procedure.During the retrieval process some pieces of the broken coil were pulled out of the catheters.Additional medication was given to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿ updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the coil delivery wire and introducer sheath were not returned.The main coil was seen to be broken, stretched and the suture damaged.During functional inspection, main coil prematurely detached/separated during use was not confirmed.Un-retrieved device fragments was not applicable.Main coil stretched was confirmed during visual inspection.Main coil broken/fractured during use was confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil prematurely detached/separated during use was not confirmed during analysis.As the coil delivery wire or detachment zone was not returned.The reported un-retrieved device fragments could not be duplicated; however, the analysis results are consistent with the reported event.The reported main coil stretched was confirmed during analysis.The reported main coil broken/fractured during use was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is, during the retrieval process pieces of the stretched coil was pulled out of the catheters.The coil unravelled and pieces of that were retrieved.A 6mm stent retriever was used as medical intervention.The patient¿s anatomy was normal.During analysis, the coil delivery wire and introducer sheath were not returned.The main coil was seen to be broken, stretched and the suture damaged.Functional testing could not be carried out.An assignable cause of ¿not confirmed¿ will be assigned to the as reported ¿main coil prematurely detached/separated during use¿ as the event was not confirmed during the analysis.An assignable cause of ¿procedural factors¿ will be assigned to the as reported ¿un-retrieved device fragments¿, ¿main coil stretched¿ and ¿main coil broken/fractured during use¿ appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of ¿procedural factors¿ will be assigned to the as analyzed ¿main coil stretched¿, ¿main coil suture damaged¿ and ¿main coil broken/fractured during use¿ these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 9MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18633977
Report Number3008881809-2024-00040
Device Sequence Number15442468
Product Code HCG
UDI-Device Identifier04546540711618
UDI-Public04546540711618
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2026
Device Catalogue NumberM0036129300
Device Lot Number24484456
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER); INTERMEDIATE CATHETER (UNKNOWN); MICRO SNARE KIT (UNKNOWN); TREVO STENT RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown